WSEAS Transactions on Mathematics

Print ISSN: 1109-2769
E-ISSN: 2224-2880

Volume 16, 2017

Notice: As of 2014 and for the forthcoming years, the publication frequency/periodicity of WSEAS Journals is adapted to the 'continuously updated' model. What this means is that instead of being separated into issues, new papers will be added on a continuous basis, allowing a more regular flow and shorter publication times. The papers will appear in reverse order, therefore the most recent one will be on top.

Volume 16, 2017

Rapid Decay of Solutions for a Coupled System of Wave Equations with Class of Relaxation Functions in any Space Dimension

AUTHORS: Khaled Zennir, Saleh Boulaares, Ali Allahem

Download as PDF

ABSTRACT: We consider a coupled system of viscoelastic wave equations. In weighted spaces, we shall prove a fast decay of energy associated to a coupled system with class of relaxation functions, as T → ∞ in IRn .

KEYWORDS: Lyapunov function, viscoelastic, density, decay rate, weighted spaces, coupled system


[1] A. Braik, A. Beniani and Kh. Zennir, Polynomial stability for system of three wave equations with infinite memories, Math Meth Appl Sci. 2017; 1-15, DOI: 10.1002/mma.4599.

[2] F. A. Boussouira, P. Cannarsa, A general method for proving sharp energy decay rates for memory-dissipative evolution equations, C. R. Math. Acad. Sci. Paris, Ser. I 347, 2009, 867- 872.

[3] V. I. Arnold, Mathematical Methods of Classical Mechanics, Springer-Verlag, New York, 1989.

[4] A. Benaissa, S. Mokeddem, Global existence and energy decay of solutions to the Cauchy problem for a wave equation with a weakly nonlinear dissipation, Abstr. Appl. Anal, 11, 2004, 935-955.

[5] A. Beniani, A. Benaissa and Kh. Zennir, Polynomial decay of solutions to the Cauchy problem for a Petrowsky-Petrowsky system in IRn , Acta. Appl. Math., Vo 146, (1), 2016, pp 67-79.

[6] K. J. Brown, N. M. Stavrakakis, Global bifurcation results for semilinear elliptic equations on all of IRn , Duke Math. J. 85, 1996, 77-94.

[7] M. M. Cavalcanti, H. P. Oquendo, Frictional versus viscoelastic damping in a semilinear wave equation, SIAM J. Control Optim. 42(4), 2003,1310–1324.

[8] C. M. Dafermos, H. P. Oquendo, Asymptotic stability in viscoelasticity, Arch. Ration. Mech. Anal. 37, 1970, 297-308.

[9] I. Lasiecka, S. A. Messaoudi and M. I. Mustafa, Note on intrinsic decay rates for abstract wave equations with memory, J. Math. Phys. 031504 (2013).

[10] M. Kafini, uniforme decay of solutions to Cauchy viscoelastic problems with density, Elec. J. Diff. Equ. Vol.2011 ,2011, No. 93, pp. 1-9.

[11] M. Kafini and S. A. Messaoudi, On the uniform decay in viscoelastic problem in IRn , Appl. Math. Comput 215 ,2009, 1161-1169.

[12] M. Kafini, S. A. Messaoudi and N. Tatar, Decay rate of solutions for a Cauchy viscoelastic evolution equation, Indag. Math. 22 ,2011, 103-115.

[13] N. I. Karachalios, N. M. Stavrakakis, Existence of global attractor for semilinear dissipative wave equations on IRn , J. Diff. Eq. 157 , 1999, 183-205.

[14] P. Martinez, A new method to obtain decay rate estimates for dissipative systems, ESAIM Control Optim. Calc. Var. 4, 1999, 419-444.

[15] S. A. Messaoudi and N. Tatar, Uniform stabilization of solutions of a nonlinear system of viscoelastic equations, App. Anal. 87 ,2008, 247- 263.

[16] M. I. Mustafa and S. A. Messaoudi, General stability result for viscoelastic wave equations, J. Math. Phys. 53, 053702 (2012).

[17] J. E. M. Rivera, Global solution on a quasilinear wave equation with memory, Boll. Unione Mat. Ital. B (7) 8 ,1994, no. 2, 289-303.

[18] P. Papadopulos, G. Stavrakakies, Global existence and blow-up results for an equations of Kirchhoff type on IRn , Topol. Methods Nolinear Anal. 17, 2001, 91-109.

[19] M. L. Santos, Decay rates for solutions of a system of wave equations with memory, Elec. J. Diff. Equ. 38, 2002, 1-17.

[20] Kh. Zennir and A. Guesmia; Existence of solutions to nonlinear kth-order coupled KleinGordon equations with nonlinear sources and memory term, App. Math. E-Notes, 15(2015), 121-136.

[21] Kh. Zennir, General decay of solutions for damped wave equation of Kirchhoff type with density in IRn , Ann Univ Ferrara, 61, 2015, 381- 394.

[22] S. Zitouni and Kh. Zennir, On the existence and decay of solution for viscoelastic wave equation with nonlinear source in weighted spaces. Rend. Circ. Mat. Palermo, II. Ser, 2017, 66, pp 337353.

[23] S. Zitouni, Kh. Zennir and L. Bouzettouta, Uniform decay for a viscoelastic wave equation with density and time-varying delay in IRn . Filomat, 2018, In appear.

[24] Z. Yong, A blow-up result for a nonlinear wave equation with damping and vanishing initial energy in IRn , Appl. Math. Lett. 18, 2005, 281- 286.

WSEAS Transactions on Mathematics, ISSN / E-ISSN: 1109-2769 / 2224-2880, Volume 16, 2017, Art. #46, pp. 430-439

Copyright © 2017 Author(s) retain the copyright of this article. This article is published under the terms of the Creative Commons Attribution License 4.0

Bulletin Board


The editorial board is accepting papers.

WSEAS Main Site